Serious adverse drug reactions to zolpidem: Does impaired metabolic clearance and concurrent SSRI/SNRI use increase risk?

Thomas M. Polasek, Vidya Perera, Yolande Lucire

    Research output: Contribution to journalArticle

    1 Citation (Scopus)

    Abstract

    Zolpidem is one of the most commonly used drugs for insomnia but it has been associated with adverse neuropsychiatric effects and complex sleep-related behaviours. In this report, the pharmacokinetics, pharmacodynamics and putative serious adverse drug reactions (ADRs) to zolpidem are briefly described. Nine ‘hypothesis generating’ cases from a psychiatry practice are presented to suggest that in cytochrome P450 poor metabolisers, inhibitory metabolic drug–drug interactions and pharmacodynamic synergies with selective serotonin reuptake inhibitor/serotonin-noradrenaline reuptake inhibitor antidepressants may increase the risk of serious ADRs to zolpidem.

    Original languageEnglish
    Pages (from-to)139-142
    Number of pages4
    JournalJournal of Pharmacy Practice and Research
    Volume46
    Issue number2
    DOIs
    Publication statusPublished - 1 Jun 2016

    Keywords

    • Adverse drug reactions
    • Cytochromes P450
    • Drug–drug interactions
    • Pharmacokinetics
    • Zolpidem

    Fingerprint Dive into the research topics of 'Serious adverse drug reactions to zolpidem: Does impaired metabolic clearance and concurrent SSRI/SNRI use increase risk?'. Together they form a unique fingerprint.

  • Cite this